Alert archive / Indiana / Special Weather Statements in 2012
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at May 1, 2012, 11:31 PM EDT for Adams County, Wells County, Indiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2012, 11:31 PM EDT (03:31 UTC)
- Expired
- May 2, 2012, 12:15 AM EDT
- In force
- 44 min
- Issued by
- NWS Northern Indiana
Counties Adams County, IN, Wells County, IN
The radar
The Northern Indiana radar (KIWX), 89 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 3.5 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
563 WWUS83 KIWX 020331 SPSIWX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1131 PM EDT TUE MAY 1 2012 INZ025>027-032-034-020415- ADAMS IN-GRANT IN-HUNTINGTON IN-JAY IN-WELLS IN- 1131 PM EDT TUE MAY 1 2012 ...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN JAY...NORTHEASTERN GRANT...SOUTHERN WELLS...SOUTHERN ADAMS AND SOUTHEASTERN HUNTINGTON COUNTIES... AT 1128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES WEST OF BLUFFTON...MOVING EAST AT 30 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... BLUFFTON... BERNE...MONROE AND GENEVA... LIBERTY CENTER...DILLMAN AND KEYSTONE... TRAVISVILLE...WELLSBURG AND PONETO... REIFFSBURG AND PETROLEUM... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4058 8548 4074 8548 4080 8480 4055 8480 TIME...MOT...LOC 0330Z 271DEG 25KT 4069 8535 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at May 1, 8:45 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, May 1, 8:45 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 845 PM EDT TUE MAY 1 2012 .UPDATE... MADE ONLY MINOR TWEAKS TO NEAR TERM GRIDS WRT TEMPS AND POPS. ADJUSTED TEMPS TO BETTER MATCH RECENT OBS AND TREND THROUGH THE OVERNIGHT. REDUCED POPS FROM SOUTHWEST TO NORTHEAST AFTER 03Z AS THE MCV OVER NORTHERN ILLINOIS SHOULD PULL THE WARM FRONT THROUGH OUR REGION AND USHER DRIER CONDITIONS INTO MUCH OF THE FORECAST AREA. REDUCED EMPHASIS OF THUNDER IN THE VERY NEAR TERM...BUT KEPT THUNDER MENTION IN FOR THE OVERNIGHT AS SOME ELEVATED INSTABILITY AND A STRENGTHENING LLJ COULD SPAWN A FEW THUNDERSTORMS ALONG THE WARM FRONT THROUGH THE OVERNIGHT HOURS....ESPECIALLY ALONG THE SOUTHERN TIER OF THE CWA WHERE STRONGEST MUCAPE EXISTS. && .AVIATION... RECENT RADAR TRENDS INDICATE THAT SHOWER DEVELOPMENT ALONG THE WARM FRONT IS CONTINUING TO INCREASE IN COVERAGE. EXPECT THESE SHOWERS TO CONTINUE THROUGH THE FIRST PART OF THE OVERNIGHT HOURS BEFORE DRIER CONDITIONS PREVAIL LATER. WINDS BEHIND THE WARM FRONT WILL SHIFT TO THE SOUTHWEST BY THE LATE MORNING HOURS TOMORROW. AS THE WARM SECTOR ENVELOPS MOST OF NORTHERN INDIANA...SCATTERED THUNDERSTORMS ARE EXPECTED ON WEDNESDAY AFTERNOON. THIS STORM DEVELOPMENT IS HIGHLY DEPENDENT ON THE TRACK OF A MCS WHICH WILL DEVELOP OVER NORTHERN IOWA AND SOUTHERN MINNESOTA TONIGHT. IF THE PRECIPITATION STAYS NORTH OF OUR AREA AND ALLOWS SURFACE HEATING AND DESTABILIZATION...STORMS ARE LIKELY...BUT IF THE PRECIPITATION AND RAIN COOLED AIR MOVES OVER THE AREA IN THE MORNING AND EARLY AFTERNOON...IT WILL LIKELY INHIBIT CONVECTIVE CHANCES. A 35 KNOT WESTERLY LOW LEVEL JET WILL DEVELOP TONIGHT...BUT LOW LEVEL SHEAR NOT STRONG ENOUGH TO WARRANT A MENTION IN THE TAFS. && .PREV DISCUSSION... /ISSUED 319 PM EDT TUE MAY 1 2012/ SHORT TERM... MANY ISSUES TO SORT OUT IN THE SHORT TERM. MCV MOVING ACROSS THE REGION TODAY HAS BEEN HANDLED BEST BY HRRR WITH OTHER HI RES GUIDANCE IN BALLPARK BUT NOT NEAR AS FAST MOVING THIS WAVE NORTHEAST. HAVE FOLLOWED HRRR FOR GUIDANCE IN THE SHORT TERM. SHOULD SEE BULK OF PCPN MOVE EAST BEFORE 00Z WITH LINGERING SHOWERS AND FEW THUNDERSTORMS FAR EAST AFTER 00Z. MEANWHILE...SOME DEVELOPMENT POSSIBLE SOUTH OF MCV TRACK IN AREA OF INCREASING INSTABILITY LATE THIS AFTERNOON WHICH COULD MOVE THROUGH CENTRAL AND NORTHERN AREAS THIS EVENING. PREVIOUS GRIDS HAD LIKELY POPS ALL NIGHT AND THIS SEEMS OVERDONE GIVEN FASTER ARRIVAL OF MCV AND INCREASING STABILITY OVERNIGHT. HAVE ADJUSTED GRIDS FOR HIGHER POPS THIS EVENING BUT KEPT CHANCE POPS OVERNIGHT WITH BOUNDARY IN THE AREA. NEXT ISSUE IS WITH DEVELOPMENT OF AN MCS OVERNIGHT TO OUR NW AND TRACK IT WOULD TAKE TOWARD DAYBREAK. NAM12 BRINGS SOUTHERN FRINGE OF THIS SYSTEM ACROSS NORTHERN AREAS AROUND 12Z WITH GFS SIMILAR. HI RES WRF NMM ALSO HINTS AT NORTHERN AREAS BEING BRUSHED BY CONVECTION EARLY WED MORNING. THIS WARRANTS A SLIGHT NUDGE IN POPS EARLY WEDNESDAY BUT CONFINED TO MID CHANCE RANGE GIVEN MCS UNCERTAINTY. NAM AND WRF LAY A BOUNDARY OUT ACROSS CENTRAL CWA WEDNESDAY WHICH THEN CONVECTS IN THE AFTERNOON WITH GROWING INSTABILITY. THIS INSTABILITY IS CONTINGENT ON CLOUDS BREAKING UP AND AFTERNOON HEATING BUT WITH SYNOPTIC WARM FRONT WELL NORTH AND STRONG SOUTHWEST FLOW ALOFT THIS LOOKS PLAUSIBLE. RESULT WOULD BE TSRA DEVELOPMENT FARTHER SOUTH IN CENTRAL CWA SO HAVE BROUGHT POPS BACK INTO THIS AREA FOR THE AFTERNOON HOURS. SEVERE THUNDERSTORMS WOULD BE POSSIBLE GIVEN MARGINAL BULK SHEAR BUT POTENTIALLY LARGE MUCAPE AND HIGH PWAT VALUES. TEMPS WILL BE VERY TRICKY WITH VERY WARM AND HUMID AIRMASS IN PLACE BUT CONVECTIVE DEBRIS AND PCPN LIMITING FACTORS FOR MAX HEATING. ALL BLEND USED FOR TEMPERATURES THROUGH THE SHORT TERM PERIOD AS THEY ARE A NICE COMPROMISE BUT CERTAINLY COULD BE A LITTLE WARMER OR COOLER DEPENDING ON AMOUNT OF SUN. LONG TERM...THURSDAY THROUGH MONDAY PERIOD TO BEGIN WITH SUBTLE HEIGHT RISES ACROSS THE UPPER MIDWEST/NORTHERN GREAT LAKES AS MORE SIGNIFICANT SHORT WAVE UPPER TROUGH AXIS TRACKS INTO THE PACIFIC NORTHWEST. THIS WILL RESULT IN WARM FRONT TO CONTINUE TO SURGE NORTHWARD ACROSS THE GREAT LAKES REGION ON THURSDAY. GENERALLY CAPPED CONDITIONS ARE ANTICIPATED ACROSS APPROXIMATELY SOUTHERN TWO THIRDS OF THE FORECAST AREA WITH MAIN QUESTION ON PRECIP CHANCES ACROSS THE FAR NORTH WHERE CAP WILL LIKELY BE WEAKER. DIFFICULT AT THIS FORECAST DISTANCE TO LATCH ONTO STRONGER PERIODS OF MID/UPPER LEVEL FORCING WITH MAIN SHORT WAVE TRACK REMAINING WITH STRONGER BELT OF WESTERLIES FROM THE NORTHERN PLAINS INTO THE UPPER GREAT LAKES. SEE NO REASON TO DEVIATE FROM PREVIOUS FORECAST AT THIS TIME WITH LATE AFTERNOON LOW CHANCE TSRA POPS ACROSS THE FAR NORTH GIVEN AFOREMENTIONED THERMODYNAMIC PROFILES. THE MORE PRONOUNCED PACIFIC WAVE IS THEN EXPECTED TO TRACK ACROSS SOUTHWEST ONTARIO BY THURSDAY NIGHT INTO FRIDAY EVENTUALLY ALLOWING COLD FRONT TO SHIFT EASTWARD. STRONGER FRONTAL CONVERGENCE MAY BE CONFINED TO AREAS FURTHER NORTH ACROSS THE GREAT LAKES IN CLOSER PROXIMITY TO STRONGER UPPER FORCING. HOWEVER WITH MODERATE INSTABILITY PRECEDING THE FRONT WILL CONTINUE WITH MID RANGE CHANCE POPS THURSDAY NIGHT THROUGH FRIDAY ACROSS ENTIRE FORECAST AREA. SEVERE POTENTIAL STILL UNCLEAR FOR THURSDAY NIGHT/FRIDAY DUE TO UNCERTAINTIES REGARDING UPSTREAM CONVECTION AND IMPACTS ON INSTABILITY FOR THE LOCAL AREA ALONG WITH WHAT SHOULD BE MORE MARGINAL DEEP LAYER SHEAR PROFILES FOR THIS PERIOD. NO SIGNIFICANT CHANGES MADE TO VERY WARM TEMPERATURES IN ADVANCE OF THE FRONT THURSDAY AFTERNOON WITH HIGHS IN THE MID TO UPPER 80S. ON SATURDAY...ELONGATED SFC RIDGE AXIS TO BUILD INTO GREAT LAKES REGION BEHIND THIS BOUNDARY...WITH SLIGHTLY MORE STABLE CONDITIONS. PRECIP CHANCES ARE BECOMING MORE MUDDLED WITH BETTER ISENTROPIC UPGLIDE OVER BOUNDARY POSSIBLY REMAINING JUST WEST OF THE AREA ACROSS MID MS RVR VALLEY. CANNOT DISCOUNT ISOLD/SCT SHRA/TSRA HOWEVER DUE TO PERSISTENT ELEVATED INSTABILITY. PERHAPS A SLIGHTLY BETTER CHANCE FOR LATE SUNDAY/SUNDAY EVENING WHEN MID LEVEL RIDGE IS EXPECTED TO SHIFT SLIGHTLY EASTWARD ACROSS CENTRAL CONUS IN RESPONSE TO NEXT EASTERN PACIFIC WAVE MOVING ACROSS THE NORTHERN ROCKIES. HOWEVER...BY LATE WEEKEND/EARLY NEXT WEEK MODEL DETERMINISTIC/ENSEMBLE SPREADS BECOME MUCH MORE PRONOUNCED WITH THIS NEXT PACIFIC WAVE. ALSO SIGNIFICANT VARIABILITY EXISTS WITH EASTERN CANADIAN TROUGH THAT WILL IMPACT TRACK OF UPSTREAM PACIFIC SYSTEM. GIVEN THESE UNCERTAINTIES...HAVE LOWERED CR ALLBLEND LOW POPS TO BELOW MENTIONABLE LEVELS AND WILL KEEP MON/TUE DRY AT THIS TIME. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...BENTLEY SHORT TERM...LASHLEY LONG TERM...MARSILI AVIATION...BENTLEY
Hazardous weather outlook, May 1, 4:41 AM EDT, 18 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 441 AM EDT TUE MAY 1 2012 INZ003>009-012-014-016-MIZ077>081-OHZ001-002-020900- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- MARSHALL-KOSCIUSKO-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE- WILLIAMS-FULTON OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... PLYMOUTH...BREMEN...WARSAW...WINONA LAKE...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS... THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...MONTPELIER... WAUSEON...ARCHBOLD 441 AM EDT TUE MAY 1 2012 /341 AM CDT TUE MAY 1 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH SATURDAY. STRONG TO SEVERE STORMS MAY BE POSSIBLE NORTHWEST OF A LINE FROM WINIMAC TO HILLSDALE WEDNESDAY AFTERNOON AND EVENING. ADDITIONAL STORMS ARE POSSIBLE LATE THURSDAY AFTERNOON AND EVENING GENERALLY NORTH OF A KNOX TO WAUSEON LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ013-015-017-018-020-022>027-032>034-OHZ004-005-015-016-024-025- 020900- PULASKI-FULTON IN-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH- HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-DEFIANCE-HENRY-PAULDING- PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DEFIANCE...NAPOLEON... PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 441 AM EDT TUE MAY 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-020900- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 441 AM EDT TUE MAY 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH SATURDAY. SOME STORMS MAY BE SEVERE WEDNESDAY AFTERNOON AND EVENING AND AGAIN THURSDAY AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, May 1, 9:47 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
947 PM EDT TUE MAY 1 2012
INZ022>024-032-020215-
CASS IN-GRANT IN-MIAMI IN-WABASH IN-
947 PM EDT TUE MAY 1 2012
...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN GRANT...
SOUTHEASTERN CASS...SOUTHERN MIAMI...EXTREME SOUTHWESTERN HUNTINGTON
AND SOUTHERN WABASH COUNTIES...
AT 942 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WALTON...OR NEAR GRISSOM AFB...MOVING EAST
AT 40 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
PERU...
SWAYZEE...
WELLS...
SANTA FE AND FLORA...
PEORIA AND AMBOY...
SOMERSET...RICHVALLEY AND MIER...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4051 8587 4058 8587 4058 8638 4073 8638
4085 8565 4066 8564 4065 8563 4048 8566
TIME...MOT...LOC 0147Z 254DEG 33KT 4065 8615Special weather statement, May 1, 10:21 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1021 PM EDT TUE MAY 1 2012
INZ022>025-032-020245-
CASS IN-GRANT IN-HUNTINGTON IN-MIAMI IN-WABASH IN-
1021 PM EDT TUE MAY 1 2012
...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN GRANT...SOUTHEASTERN
CASS...EXTREME SOUTHWESTERN WELLS...SOUTHERN MIAMI...SOUTHWESTERN
HUNTINGTON AND SOUTHERN WABASH COUNTIES...
AT 1019 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LA FONTAINE...OR 10 MILES SOUTH OF WABASH...
MOVING EAST AT 45 MPH.
PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
VAN BUREN...
BANQUO AND LINCOLNVILLE...
MOUNT ETNA...LANDESS AND HANFIELD...
PLEASANT PLAIN AND LANCASTER...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4058 8617 4073 8619 4080 8547 4064 8545
4060 8545 4058 8586
TIME...MOT...LOC 0221Z 259DEG 37KT 4066 8577Special weather statement, May 1, 10:52 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1052 PM EDT TUE MAY 1 2012
INZ023>026-032-020330-
GRANT IN-HUNTINGTON IN-MIAMI IN-WABASH IN-WELLS IN-
1052 PM EDT TUE MAY 1 2012
...STRONG THUNDERSTORMS MOVING TOWARD EXTREME NORTHWESTERN
BLACKFORD...NORTHERN GRANT...WELLS...SOUTHEASTERN MIAMI...SOUTHERN
HUNTINGTON AND SOUTHERN WABASH COUNTIES...
AT 1051 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LA FONTAINE...OR 9 MILES SOUTHEAST OF
WABASH...MOVING EAST AT 45 MPH.
PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
BLUFFTON...
VAN BUREN...
MARKLE...
MOUNT ETNA...PLEASANT PLAIN AND LANDESS...
LANCASTER...
MAJENICA...WARREN AND MCNATTS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4058 8587 4058 8599 4070 8599 4082 8581
4088 8514 4061 8510 4054 8587
TIME...MOT...LOC 0253Z 262DEG 39KT 4071 8568Special weather statement, May 1, 11:31 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1131 PM EDT TUE MAY 1 2012 INZ025>027-032-034-020415- ADAMS IN-GRANT IN-HUNTINGTON IN-JAY IN-WELLS IN- 1131 PM EDT TUE MAY 1 2012 ...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN JAY...NORTHEASTERN GRANT...SOUTHERN WELLS...SOUTHERN ADAMS AND SOUTHEASTERN HUNTINGTON COUNTIES... AT 1128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES WEST OF BLUFFTON...MOVING EAST AT 30 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... BLUFFTON... BERNE...MONROE AND GENEVA... LIBERTY CENTER...DILLMAN AND KEYSTONE... TRAVISVILLE...WELLSBURG AND PONETO... REIFFSBURG AND PETROLEUM... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4058 8548 4074 8548 4080 8480 4055 8480 TIME...MOT...LOC 0330Z 271DEG 25KT 4069 8535
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 9:47 PM EDT | Special Weather Statement | IWX | Grant, Miami | 28 min |
| May 1, 10:21 PM EDT | Special Weather Statement | IWX | Wabash | 24 min |
| May 1, 10:52 PM EDT | Special Weather Statement | IWX | Huntington, Wells | 38 min |
| May 2, 12:19 AM EDT | Special Weather Statement | IWX | Mercer | 26 min |
| May 2, 12:49 AM EDT | Special Weather Statement | IWX | Allen | 26 min |
| May 2, 1:30 AM EDT | Special Weather Statement | IWX | Allen | 45 min |
Nearby
Special Weather Statements in Indiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.